Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2019 December;154(6) > Giornale Italiano di Dermatologia e Venereologia 2019 December;154(6):681-95

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe PROMO
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Cite this article as

 

REVIEW   Freefree

Giornale Italiano di Dermatologia e Venereologia 2019 December;154(6):681-95

DOI: 10.23736/S0392-0488.19.06503-9

Copyright © 2019 EDIZIONI MINERVA MEDICA

language: English

Current status of histone deacetylase inhibitors in cutaneous T-cell lymphoma

Megan H. TRAGER 1, Larisa J. GESKIN 2

1 Columbia University, Vagelos College of Physicians and Surgeons, New York, NY, USA; 2 Department of Dermatology, Irving Medical Center, Columbia University, New York, NY, USA



Cutaneous T cell lymphoma (CTCL) is a non-Hodgkin’s lymphoma with a heterogenous presentation and highly variable disease course. The most common subtypes of CTCL are mycosis fungoides (MF) and Sézary Syndrome (SS). Treatment varies based on the stage of the disease with skin directed therapies typically utilized for early stage disease, and systemic therapies employed for more advanced disease. There are few highly effective treatments available, and systemic therapies have limited response rates. Histone deacetylase inhibitors have emerged as mainstream treatments for MF/SS over the past several years. Here, we discuss the mechanism of action of histone deacetylase inhibitors in relation to the pathogenesis of MF/SS, evaluate the clinical trials that led to Food and Drug Administration approval of two of the histone deacetylase inhibitors for MF/SS and describe the results for those still under investigation. Additionally, we discuss the potential for combination therapies in order to optimize outcomes of treatment with histone deacetylase inhibitors.


KEY WORDS: Histone deacetylase inhibitors; Lymphoma, T-cell, cutaneous; Mycosis fungoides; Sézary Syndrome

top of page